MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XP INTACT PARATHYROID HORMONE (IPTH) ASSAY; IPTH IMMUNOASSAY

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XP INTACT PARATHYROID HORMONE (IPTH) ASSAY; IPTH IMMUNOASSAY
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/21/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The cause for the discordant ipth result is unknown.Siemens healthcare diagnostics is investigating.The limitations section of the instructions for use states: "results should always be interpreted in conjunction with the patient's medical history, clinical presentation, and other findings.Interpretation of intact pth values should always take into account serum calcium results and the interrelationship between these two elements in various disorders involving pth and calcium.It is recommended that the intact pth results should always be interpreted with caution and with consideration of the overall clinical manifestations even when used in conjunction with calcium values.".
 
Event or Problem Description
A discordant low result was obtained for a patient sample on the advia centaur xp intact parathyroid hormone (ipth) assay.The physician questioned the result as a higher result was expected.The patient sample was tested on an alternate method and the result was higher.Customer states patient is a dialysis patient.Patient treatment was not prescribed or altered.There was no report of adverse health consequences as a result of the discordant ipth result.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 1219913-2017-00238 on december 11, 2017.12/21/2017 additional information: the patient sample was not available for in house testing due to sample volume.Siemens is unable to determine potential cause.Siemens cannot rule out an un-identified interference as the potential cause for the falsely depressed ipth value.Additional interference testing could not be completed due to insufficient sample volume.The cause for the discordant ipth results is unknown.The instrument is performing within specifications.No further evaluation of the device is required.

Brand Name
ADVIA CENTAUR XP INTACT PARATHYROID HORMONE (IPTH) ASSAY
Common Device Name
IPTH IMMUNOASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown NY 10591 5097
MDR Report Key7106888
Report Number1219913-2017-00238
Device Sequence Number1461283
Product Code CEW
UDI-Device Identifier00630414579160
UDI-Public00630414579160
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K133601
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Medical Technologist
Type of Report Initial,Followup
Report Date (Section B) 01/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/18/2018
Device Model NumberN/A
Device Catalogue Number10492369
Device Lot Number09297370
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/21/2017
Supplement Date Received by Manufacturer12/21/2017
Initial Report FDA Received Date12/11/2017
Supplement Report FDA Received Date01/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1